Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 219, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 14, 2004, 3:19 PM MDT for Colfax County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2004, 3:19 PM MDT (21:19 UTC)
- Expired
- Aug 14, 2004, 4:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:30 PM MDT, 49 minutes earlier.
Area forecast discussion, Aug 14, 2:30 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT SAT AUG 14 2004 .DISCUSSION...CONVECTION FIRING OVER THE HIGH TERRAIN AGAIN TODAY DESPITE MORE CONVECTIVE DEBRIS HANGING AROUND THIS MORNING TO INHIBIT HEATING. LIKE YESTERDAY...LARGE HAIL THREAT EXISTS AS 500 MB TEMPERATURES AROUND -10C. UNLIKE YESTERDAY...WE HAVE A MORE DEFINED MID LEVEL SHORT WAVE TROUGH WHICH SHOWED UP ON THE MORNING ANALYSIS AND IS EVIDENT ON WATER VAPOR IMAGERY. THUS...STORMS MAY HAVE LONGER DURATION UPDRAFTS AND MAY HAVE MORE SUCCESS MAINTAINING ORGANIZATION OFF THE HIGHER TERRAIN. IN ANY EVENT...SEVERE THREAT SHOULD SUBSIDE AROUND SUNSET. ELSEWHERE...THUNDERSTORMS FORMED ALONG OLD OUTLOW BOUNDARY IN ROOSEVELT COUNTY. THESE ARE LACKING UPPER SUPPORT AT THIS TIME AND DYING A SLOW DEATH. UPPER CIRCULATION OVER SW NM WILL EJECT A WAVE EASTWARD WHICH MAY EVENTUALLY ENHANCE CONVECTIVE POTENTIAL IN THE SOUTHEAST...SO HAVE MAINTAINED SCATTERED POPS THERE OVERNIGHT. MORNING ANALYSIS ALSO SHOWED A SHORT WAVE TROUGH OVER NEVADA...WHICH ROUNDS THE RIDGE AND HEADS BACK TOWARD NE NM MONDAY AFTERNOON...SO HAVE TWEAKED POPS UP A TAD THEN. THE OTHER FEATURES EVIDENT WERE A SMALL SCALE CIRCULATION NEAR THE NM BOOTHEEL AND THE MORE BROAD TROUGH OVER THE PACIFIC. AN UPPER CIRCULATION CONTINUES TO BE HELD ONTO BY THE GFS IN SOME FORM OR ANOTHER OVER THE WESTERN CWFA INTO MID WEEK. ITS POSITION TONIGHT AND SUNDAY COULD ENCOURAGE STORMS TO TRACK UP THE RIO GRANDE VALLEY IN A MONSOON-LIKE FASHION...ALBEIT WITHOUT THE SURGE OF TROPICAL MOISTURE...SO AREAL EXTENT STILL IN QUESTION. NEXT WEEK...THIS SYSTEM IS SHOWN MOVING ACROSS THE WRN AND THEN NRN CWFA...SO HAVE MANIPULATED POPS AND TEMPERATURES TO REFLECT THIS PATH...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 060/087 061/084 060 19222 GALLUP.................... 055/081 054/080 054 19344 GRANTS.................... 053/082 052/080 053 19333 GLENWOOD.................. 062/082 062/085 062 19554 CHAMA..................... 047/076 048/075 047 19333 LOS ALAMOS................ 053/078 054/077 054 19333 RED RIVER................. 042/073 042/069 044 19433 TAOS...................... 049/079 049/078 051 19333 SANTA FE.................. 053/078 054/077 054 19333 SANTA FE AIRPORT.......... 055/081 055/080 056 19333 ESPANOLA.................. 056/083 057/082 057 19333 ALBUQUERQUE HEIGHTS....... 064/083 064/084 064 19323 ALBUQUERQUE VALLEY........ 064/084 064/085 065 19323 ALBUQUERQUE FOOTHILLS..... 061/081 062/082 062 19323 ALBUQUERQUE WEST MESA..... 063/083 063/084 063 19323 SOCORRO................... 061/084 060/085 061 19423 SANDIA PARK/CEDAR CREST... 055/076 055/077 055 19333 MORIARTY/ESTANCIA......... 052/079 054/079 054 19444 CARRIZOZO................. 057/079 058/079 058 19523 RUIDOSO................... 053/071 054/073 055 19544 RATON..................... 050/078 050/080 052 19433 LAS VEGAS................. 050/076 050/077 051 19444 ROY....................... 054/077 055/079 055 19433 CLAYTON................... 057/079 058/083 058 19433 SANTA ROSA................ 058/083 058/085 059 19434 TUCUMCARI................. 061/083 061/086 061 19422 FORT SUMNER............... 060/083 060/085 061 19423 CLOVIS.................... 060/081 060/084 062 19422 PORTALES.................. 060/080 060/084 062 19432 ROSWELL................... 063/083 064/087 064 19533 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Aug 14, 6:00 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 14 2004 NMZ001>021-151200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST NEW MEXICO FROM THIS AFTERNOON INTO TONIGHT. THIS INCLUDES THE AREA FROM THE NORTHEAST HIGHLANDS EAST TO THE TEXAS BORDER. HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS. TORRENTIAL RAIN COULD CAUSE ISOLATED FLASH FLOODING. AN ISOLATED TORNADO IS EVEN POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY BETWEEN 300 PM AND MIDNIGHT ACROSS NORTHEAST NEW MEXICO...INCLUDING THE FOLLOWING COUNTIES... COLFAX...UNION...MORA...HARDING...SAN MIGUEL...AND QUAY. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:32 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 58 min |
| Aug 13, 7:02 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 58 min |
| Aug 13, 8:50 PM MDT | Flash Flood Warning | ABQ | Lincoln | 115 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.